Ask a doctor

Can You Have Delayed Side Effects of Botox? (photo)

I had botox (16 units) applied to my 11's 6 days ago. All of a sudden this morning I stared getting strained feeling in my eyes, dizzy, nauseous, and dull headache near the point of injection. I just looked in the mirror and now I have a bruise between by eyes (11 area). Any cause for concern?

Doctor Answers (10)

Eye strain, dizziness, nausea and dull headache 6 days after BOTOX.

+2

Dclark

Yes these are absolutely BOTOX side effects.  They are cause for concern.  The longevity of these symptoms can be days, weeks, or months.  Obviously the longer the symptoms last, the less likely you are to have this type of treatment in the future.  These are considered mild systemic side effects.


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Botox injections and bruising on 6th day

+1
Bruising after Botox injection appears immediately and having bruising on 6th day after injection is more likely not related to the Botox. I would highly recommend going back to the doctor for evaluation of your symptoms especially if you have such symptoms as strained feeling in the eyes, dizzy, nauseous.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 27 reviews

Bruising 6 days after Botox

+1

     Bruising is infrequent after Botox, and, when it does occur, it is noticed immediately or the following day.  Noticing a bruise 6 days later may be possible but would be unlikely.

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 194 reviews

You might also like...

Botox and delayed side effects

+1

It is unclear if your problems are caused by your Botox injections.  Please return to your injector for assessment.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 15 reviews

Botox and delayed issues

+1

I would suggest returning to the Botox provider for further assessment. You may have a bruise from the product but that tyically occurs directly at treatment and resolves fairly quickly.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 137 reviews

Botox side effects

+1

This could be due to the Botox but its not clear.  Please call the doctor who did the Botox and discuss it with them.  I had a patient recently with similar symptoms delayed like yours that started a few days after the Botox injections, and she ended up having a whopping sinus infection unrelated to our treatment, so you need a medical evaluation.  Good luck.  

Rebecca Baxt, MD
Paramus Dermatologist
5.0 out of 5 stars 4 reviews

Not sure if side effects related to Botox.

+1

Hi dclark.  It would be unusual for the side effects you are noting to show up 6 days after Botox injections.  Typically if you are going to have a bruise or headache it happens at the time of the injection or very shortly thereafter, usually within hours.  

It's possible that the symptoms are unrelated and if they are concerning to you we would suggest visiting your personal physician.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Headaches after Botox

+1

Headaches 6 days after Botox are a bit unusual but certainly nothing to be concerned about.  Most people notice them in the first 24-48 hours.  These are usually relieve easily with any analgesic such as Aleve or Motrin. A few patients of mine claim they notice a slight headache in the muscles treated with Botox until the Botox effect is fully in place, so you should be about there.

Steven Swengel, MD
Los Gatos Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Headache after Botox

+1

Headaches usually occur more immediately after Botox and persist for a day or so. But because the full onset of Botox can take up to 10 days, sometimes headaches can be a bit delayed. It's nothing to be concerned about and regular Tylenol should resolve it just fine.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Delayed side effects of Botox

+1

Generally speaking, one can develop a headache or migraine immediately or even several days after injection which sounds like what may be happening with you. Regular headache medications usually work just fine and this settles down fairly quickly.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 21 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.